Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 24, 2012, 12:21 AM EDT for 4 counties in New York. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 12:21 AM EDT (04:21 UTC)
- Expired
- Jul 24, 2012, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chenango County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 12:33 AM EDT | TSTM WND DMG | 1 Se Cassville, NY | TREES DOWN ON BABCOCK HILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 4.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS51 KBGM 240421
SVRBGM
NYC017-053-065-077-240500-
/O.NEW.KBGM.SV.W.0080.120724T0421Z-120724T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1221 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
SOUTHERN MADISON COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN ONEIDA COUNTY IN CENTRAL NEW YORK...
NORTHERN OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 100 AM EDT.
* AT 1214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF UTICA TO
CLINTON TO NELSON...AND MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOLSVILLE...MADISON...EATON AND PIERCEVILLE BY 1224 AM EDT...
WATERVILLE AND PECKSPORT BY 1226 AM EDT...
HAMILTON AND CLAYVILLE BY 1228 AM EDT...
POOLVILLE BY 1234 AM EDT...
BRIDGEWATER BY 1236 AM EDT...
BROOKFIELD BY 1240 AM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE
SYLVAN BEACH AREA IN ONEIDA COUNTY...AND PORTIONS OF ONONDAGA
COUNTY.
&&
LAT...LON 4276 7466 4255 7515 4290 7586 4308 7542
4327 7516 4322 7506 4305 7521 4286 7520
4287 7515 4290 7512 4291 7509 4283 7490
4290 7487 4284 7467 4282 7464
TIME...MOT...LOC 0419Z 299DEG 38KT 4319 7511 4303 7531
4290 7565
$$
MLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:38 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 23, 9:38 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 938 PM EDT MON JUL 23 2012 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THROUGH TONIGHT AHEAD OF A COLD FRONT MOVING SOUTHEAST TOWARD THE AREA FROM ONTARIO. HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER TUESDAY THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... 930 PM UPDATE...00Z ALY AND BUF SOUNDINGS AND SFC OBS ACROSS WRN AND NORTH CENTRAL NY CONTINUE TO INDICATE MODERATE INSTABILITY ACROSS UPSTATE NY WITH CONVECTION ONGOING. ANOTHER UPR LVL WAVE WAS DIVING SOUTH ACROSS ONTARIO AND MESOSCALE MODELS INSIST ON REDEVELOPMENT OF CONVECTION IN NEXT FEW HOURS. HAVE MADE CHANGES TO DROP A PORTION OF SVR WATCH 504 ACROSS NEPA AND SULLIVAN COUNTY NY WHERE SFC BASED INSTABILITY HAS WANED...BUT WATCH WILL CONTINUE ACROSS MUCH OF CNY WHERE IT IS IN EFFECT UNTIL 11 PM. THERE IS A CHC FOR A NEW WW IF INSTABILITY TRENDS CONTINUE AHEAD OF SHORT WAVE TROF WITH SOME POTENTIAL FOR MCS CROSSING THE AREA OVERNIGHT. LATER TONIGHT THROUGH EARLY TUESDAY...THE SFC COLD FRONT WILL PASS THE REGION WITH LINGERING SHOWERS OR A THUNDERSTORM POSSIBLE UNTIL MID MORNING...THEN DRIER AIR WITHIN A SFC-700 MB RIDGING ENVIRONMENT WILL BRING A BETTER AFTERNOON. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... QUIET WEATHER RETURNS THROUGH THIS PERIOD. HIGH PRESSURE BUILD SOUTHEAST ON TUESDAY BRINGING DRY COOLER WEATHER WITH GUSTY NORTHWEST WINDS. WEDNESDAY WILL BE DRY AND SEASONABLY WARM WITH HIGH PRESSURE MOVING ACROSS THE MID-ATLANTIC. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN WEST-NORTHWEST FLOW ALOFT. FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY. BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... 730 PM UPDATE... THUNDERSTORMS MOVED OUT OF KBGM AND KAVP BUT ARE IN KRME AND KSYR. THIS WILL CONTINUE FOR THE NEXT 2 HOURS. THERE WILL BE A GAP THEN THUNDERSTORMS OVER LAKE ONTARIO WILL MOVE IN TOWARDS 4Z. CLOUDS WILL CONTINUE OVER THE AREA TONIGHT INTO TUESDAY. WITH THE CLOUDS AND LOW LEVEL WINDS AROUND 20 KTS VALLEY FOG SHOULDN'T BE AN ISSUE. TUESDAY VFR CIGS. OBSERVATIONS FROM KAVP ONLY HAVE PRESSURE. SW WINDS AT 10 KTS DROPPING TO 5 TO 10 KTS. DURING THE OVERNIGHT WINDS SHIFT TO THE WEST THEN THE NW WITH A COLD FRONTAL PASSAGE. TUESDAY BY 15Z WINDS INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20. OUTLOOK... TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM. WED...VFR. WED NGT TO SAT...RESTRICTIONS PSBL IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MSE NEAR TERM...JAB SHORT TERM...MSE/SLI LONG TERM...CMG AVIATION...TAC
Hazardous weather outlook, Jul 23, 11:30 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 PM EDT MON JUL 23 2012 NYZ009-018-036-037-044>046-056-057-062-250330- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN- 1130 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS. STORMS MAY CONTAIN DAMAGING WINDS, LARGE HAIL, HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022>025-055-250330- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- 1130 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ038>040-043-044-047-048-072-250330- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1130 PM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 8:38 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
838 PM EDT MON JUL 23 2012
NYZ036-240115-
MADISON NY-
838 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON COUNTY...
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SULLIVAN...AND
MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LENOX AND WAMPSVILLE AT 845 PM EDT...
PETERBORO AND ONEIDA AT 850 PM EDT...
KENWOOD AND MORRISVILLE AT 855 PM EDT...
STOCKBRIDGE AND MUNNSVILLE AT 900 PM EDT...
SOLSVILLE AND MADISON AT 910 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4310 7564 4308 7564 4306 7560 4305 7561
4304 7559 4303 7555 4293 7554 4293 7545
4286 7544 4287 7538 4285 7539 4293 7588
4312 7589
DJPLocal storm report, Jul 23, 9:27 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL 4 SW MILFORD 41.28N 74.86W
07/23/2012 E0.88 INCH PIKE PA PUBLIC
0123 PM HAIL DINGMANS FERRY 41.22N 74.88W
07/23/2012 E1.00 INCH PIKE PA PUBLIC
0153 PM HAIL OXFORD 42.44N 75.60W
07/23/2012 E1.00 INCH CHENANGO NY PUBLIC
0200 PM TSTM WND DMG CHENANGO FORKS 42.23N 75.87W
07/23/2012 BROOME NY PUBLIC
TREES REPORTED DOWN DUE TO STRONG WIND
0200 PM HAIL LOWER GENEGANTSLET CORN 42.30N 75.80W
07/23/2012 M1.00 INCH CHENANGO NY TRAINED SPOTTER
0201 PM HAIL 2 S NORWICH 42.51N 75.52W
07/23/2012 M0.75 INCH CHENANGO NY TRAINED SPOTTER
0202 PM HAIL CHENANGO FORKS 42.23N 75.87W
07/23/2012 E1.75 INCH BROOME NY PUBLIC
0205 PM HAIL NORWICH 42.53N 75.52W
07/23/2012 M1.00 INCH CHENANGO NY TRAINED SPOTTER
0208 PM HAIL SOUTH NEW BERLIN 42.53N 75.39W
07/23/2012 E0.88 INCH CHENANGO NY PUBLIC
0230 PM HAIL GREENE 42.33N 75.77W
07/23/2012 E1.25 INCH CHENANGO NY TRAINED SPOTTER
0257 PM HAIL 3 S COOPERSTOWN 42.66N 74.93W
07/23/2012 E0.75 INCH OTSEGO NY PUBLIC
0308 PM HAIL MILFORD 42.59N 74.95W
07/23/2012 E1.00 INCH OTSEGO NY TRAINED SPOTTER
0310 PM HAIL KIRKWOOD 42.03N 75.78W
07/23/2012 E0.75 INCH BROOME NY PUBLIC
0330 PM HAIL STARRUCA 41.90N 75.45W
07/23/2012 E0.88 INCH WAYNE PA PUBLIC
0331 PM HAIL 3 E WESTFORD 42.65N 74.72W
07/23/2012 E1.75 INCH OTSEGO NY PUBLIC
0335 PM TSTM WND DMG LAWTON 41.78N 76.07W
07/23/2012 SUSQUEHANNA PA 911 CENTER
TREES DOWN JUST WEST OF LAWTON
0339 PM HAIL NEW MILFORD 41.88N 75.73W
07/23/2012 E1.00 INCH SUSQUEHANNA PA PUBLIC
0403 PM HAIL SOUTH VESTAL 42.01N 76.00W
07/23/2012 E0.75 INCH BROOME NY PUBLIC
0405 PM HAIL LAKEWOOD 41.85N 75.37W
07/23/2012 E1.75 INCH WAYNE PA PUBLIC
0410 PM HAIL ENDICOTT 42.10N 76.06W
07/23/2012 E0.88 INCH BROOME NY PUBLIC
0410 PM HAIL LAKEWOOD 41.85N 75.37W
07/23/2012 M1.25 INCH WAYNE PA TRAINED SPOTTER
RAINFALL OF 0.60 INCHES IN 15 MINUTES
0445 PM TSTM WND DMG LAKE COMO 41.85N 75.33W
07/23/2012 WAYNE PA PUBLIC
TREES DOWN ROUTE 247
0452 PM HAIL ENDICOTT 42.10N 76.06W
07/23/2012 E0.75 INCH BROOME NY TRAINED SPOTTER
0453 PM HAIL VESTAL 42.08N 76.05W
07/23/2012 E0.75 INCH BROOME NY TRAINED SPOTTER
0455 PM HAIL VESTAL CENTER 42.03N 76.02W
07/23/2012 M0.75 INCH BROOME NY TRAINED SPOTTER
0536 PM HAIL FOREST CITY 41.65N 75.47W
07/23/2012 E0.75 INCH WAYNE PA TRAINED SPOTTER
LOCATION WAS JUST WEST OF FOREST CITY IN CLIFFORD
TOWNSHIP
0544 PM HAIL WEST WINDSOR 42.10N 75.76W
07/23/2012 M0.88 INCH BROOME NY TRAINED SPOTTER
0545 PM HAIL RICHMONDALE 41.63N 75.50W
07/23/2012 E1.00 INCH LACKAWANNA PA TRAINED SPOTTER
0551 PM HAIL WHITE MILLS 41.53N 75.20W
07/23/2012 E0.75 INCH WAYNE PA PUBLIC
0551 PM HAIL LEONARDSVILLE 42.81N 75.25W
07/23/2012 E0.75 INCH MADISON NY PUBLIC
0602 PM HAIL FOREST CITY 41.65N 75.47W
07/23/2012 E1.25 INCH SUSQUEHANNA PA PUBLIC
0605 PM HAIL 4 NE HAWLEY 41.52N 75.12W
07/23/2012 E1.00 INCH PIKE PA PUBLIC
0610 PM HAIL HARPURSVILLE 42.18N 75.62W
07/23/2012 E1.25 INCH BROOME NY PUBLIC
0610 PM HAIL JERMYN 41.53N 75.55W
07/23/2012 E0.88 INCH LACKAWANNA PA PUBLIC
0611 PM TSTM WND DMG WILSONVILLE 41.45N 75.18W
07/23/2012 PIKE PA 911 CENTER
TREES DOWN IN PALMYRA TOWNSHIP
0614 PM HAIL CARBONDALE 41.57N 75.51W
07/23/2012 E1.00 INCH LACKAWANNA PA PUBLIC
0642 PM HAIL MONTROSE 41.83N 75.88W
07/23/2012 E1.00 INCH SUSQUEHANNA PA EMERGENCY MNGR
0655 PM HAIL CAMDEN 43.34N 75.75W
07/23/2012 E0.88 INCH ONEIDA NY PUBLIC
0715 PM TSTM WND DMG SANDYVILLE 41.14N 75.04W
07/23/2012 PIKE PA 911 CENTER
WIDESPREAD TREES AND WIRES DOWN
0729 PM HAIL ROME 43.23N 75.49W
07/23/2012 M1.75 INCH ONEIDA NY TRAINED SPOTTER
0730 PM HAIL ROME 43.23N 75.49W
07/23/2012 M2.00 INCH ONEIDA NY TRAINED SPOTTER
0738 PM HAIL ROME 43.23N 75.49W
07/23/2012 M1.75 INCH ONEIDA NY TRAINED SPOTTER
LASTED FOR 6 MINUTES. ALSO ESTIMATE 60 MPH WIND GUST
0756 PM HAIL 1 NW MARCY 43.18N 75.31W
07/23/2012 M2.00 INCH ONEIDA NY PUBLIC
0803 PM HAIL HAWKINS CORNER 43.28N 75.47W
07/23/2012 M0.75 INCH ONEIDA NY TRAINED SPOTTER
0815 PM HAIL STITTVILLE 43.22N 75.28W
07/23/2012 M1.25 INCH ONEIDA NY PUBLIC
&&
JMLSpecial weather statement, Jul 23, 9:28 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT MON JUL 23 2012
NYZ036-037-046-240215-
MADISON NY-ONEIDA NY-OTSEGO NY-
928 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON...
NORTHEASTERN OTSEGO AND SOUTH CENTRAL ONEIDA COUNTIES...
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR AUGUSTA...AND
MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PARIS AND CHADWICKS AT 935 PM EDT...
CLAYVILLE AND SAUQUOIT AT 940 PM EDT...
RICHFIELD SPRINGS AT 1000 PM EDT...
SPRINGFIELD AT 1010 PM EDT...
EAST SPRINGFIELD AND CHERRY VALLEY AT 1015 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4273 7469 4291 7553 4309 7548 4305 7521
4286 7520 4287 7515 4290 7512 4291 7509
4283 7490 4289 7489 4290 7487 4284 7466
DJPSpecial weather statement, Jul 23, 10:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1046 PM EDT MON JUL 23 2012
NYZ009-037-240345-
ONEIDA NY-
1046 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALDER
CREEK...AND MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HINCKLEY AND PROSPECT AT 1055 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4348 7509 4335 7507 4333 7507 4332 7508
4330 7511 4330 7514 4329 7515 4333 7536
4351 7531
MLJSpecial weather statement, Jul 23, 11:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1107 PM EDT MON JUL 23 2012
NYZ009-018-036-037-240400-
MADISON NY-ONEIDA NY-ONONDAGA NY-
1107 PM EDT MON JUL 23 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MADISON...
NORTHERN ONONDAGA AND ONEIDA COUNTIES...
* AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF BREWERTON
TO 10 MILES NORTH OF LYSANDER...AND MOVING EAST SOUTHEAST AT 50
MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
PLAINVILLE AND LYSANDER AT 1110 PM EDT...
MEMPHIS AND JACKS REEF AT 1115 PM EDT...
WARNERS AND VILLAGE GREEN AT 1120 PM EDT...
WOODARD AND WESTVALE AT 1125 PM EDT...
LYNDON AND LOWER SOUTH BAY AT 1130 PM EDT...
ORAN AND MINOA AT 1135 PM EDT...
SULLIVAN AND POINT ROCK AT 1140 PM EDT...
WOODGATE AND WAMPSVILLE AT 1145 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4358 7510 4333 7507 4330 7514 4326 7515
4322 7506 4305 7521 4293 7520 4279 7531
4310 7648 4313 7649 4323 7647 4321 7627
4325 7627 4321 7622 4327 7621 4316 7589
4333 7589 4349 7582 4343 7552 4358 7520
MLJLocal storm report, Jul 24, 12:17 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1217 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HARPURSVILLE 42.18N 75.62W
07/23/2012 BROOME NY EMERGENCY MNGR
AROUND 100 TREES BLOWN DOWN. POWER POLES DOWNED ON
SEVERAL DIFFERENT ROADS
0825 PM HAIL UTICA 43.10N 75.23W
07/23/2012 M1.75 INCH ONEIDA NY PUBLIC
0830 PM HAIL STITTVILLE 43.22N 75.28W
07/23/2012 M1.00 INCH ONEIDA NY PUBLIC
1024 PM HEAVY RAIN PLEASANT MOUNT 41.73N 75.42W
07/23/2012 M2.75 INCH WAYNE PA TRAINED SPOTTER
1137 PM HAIL BALDWINSVILLE 43.16N 76.33W
07/23/2012 M0.88 INCH ONONDAGA NY PUBLIC
1146 PM TSTM WND DMG SYLVAN BEACH 43.21N 75.73W
07/23/2012 ONEIDA NY 911 CENTER
NUMEROUS TREES DOWN
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 28 min |
| Jul 23, 8:18 PM EDT | Areal Flood Advisory | BGM | Oneida | 107 min |
| Jul 23, 8:30 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 45 min |
| Jul 23, 8:38 PM EDT | Special Weather Statement | BGM | Madison | 37 min |
| Jul 23, 9:28 PM EDT | Special Weather Statement | BGM | Otsego | 47 min |
| Jul 23, 9:34 PM EDT | Severe Thunderstorm Warning | BGM | Oneida, Otsego | 41 min |
| Jul 23, 10:46 PM EDT | Special Weather Statement | BGM | Oneida | 59 min |
| Jul 23, 11:07 PM EDT | Special Weather Statement | BGM | Madison, Oneida | 53 min |
| Jul 23, 11:19 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 56 min |
| Jul 24, 12:36 AM EDT | Special Weather Statement | BGM | Steuben | 54 min |
| Jul 24, 1:02 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 43 min |
| Jul 24, 1:05 AM EDT | Special Weather Statement | BGM | Otsego | 40 min |
| Jul 24, 1:33 AM EDT | Special Weather Statement | BGM | Delaware | 42 min |
| Jul 24, 1:46 AM EDT | Special Weather Statement | BGM | Steuben | 44 min |
| Jul 24, 2:38 PM EDT | Special Weather Statement | BGM | Tioga | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.